Facebook Pixel
EmpowHER Guest

After getting the sottopellet injections, I developed acne and my hair is thinning. Is this expected and will it resolve soon?

By Anonymous January 22, 2010 - 11:32pm
Rate This

I had complete hysterectomy in 2007. i have tried estrogen and progesterone pills, creams, and estrogen patches. I developed bone pain, fatigue, weight gain, and depression. When I had my hysterectomy, i was seeking relief from menstrual agony. After living the next two years in misery, I decided i had enough. In 11/09 i received sottopellet injections. i immediately had an improvement in energy and feeling of well being. The downside is the occasional mood swings. I now have severe acne and my hair is thinner than normal as if it is falling out. I have been hypothyroid for 17 years and on synthroid daily. Im aware this may cause some hair loss but it seems to have worsened after getting the pellet injections.

Add a Comment2 Comments

EmpowHER Guest

I too suffered from a T pellet of 137 causing great hair loss and very oily skin as well as swollen labia. Liked the energy and gym strength BUT luv my hair on my head more. Funny thing, it did very little for my libido???? Will just choole an estradial pellet and perhaps compounded T creme to use every few days perhaps. (along w/ my oral Promentrium). Anylone do similar. THX

August 19, 2012 - 12:40pm
HERWriter Guide

Dear Anon

Thanks so much for your question and I'm sorry to read you've gone through so much in the past few years.

Are you getting the Estrogen replacement pellets or the testosterone pellets? You should not be taking only testosterone, rather a combination.

Synthroid may be causing your problems but two of the key side effects of testosterone supplementation are hair loss and acne. Have you noticed anything else - like smaller breasts or clitoral increase or any kind of anger? These are also side effects.

What I would suggest to you is to ask your doctor about the possibility of decreasing the amount of testosterone in your pellets. A simple reduction of that hormone could make all the difference.

Did you notice hair loss and acne when you were on the Synthroid for 17 years? If not, then it may be the pellets since that's the only thing you have added on. A decrease may end the acne and hair loss, which are two of the most common side effects from testosterone shots or pellets.

Will you talk to your doctor about your concerns?

January 23, 2010 - 7:35am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Hypothyroidism Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!